Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Diagnosed with gastritis and tested positive for H. Pylori. On antibiotics and acid reducer. Stool is soft and light brown. Advise?

User rating for this question
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
Hello I was diagnosed with Gerd/gastritis and tested positive for H. Pylori. I've been on 2 kinds of antibiotics and one acid reducer for the past 3 days. Doc said she wants to put me on two full rounds (total of 4 wks) of treatment. each round is for two weeks. Yesterday I noticed these tiny black specks in my stool. Not red. My stool is soft (it breaks apart really easily, sorry for the visual) and light brown. Could it be that I have ulcers? Is it from GI bleeding? Or could this be the antibiotics working, my body eradicating itself from h.pylori? Im a 29 year old female. I take amoxicillin 500mg two pills, twice a day. Clarithromycin 500mg 1 pill twice a day. Lansoprazole 30mg 1 pill twice a day. I read online that the usual treatment is 2 week long of antibiotics. why would the doctor tell me she already wants to put me on 2 full rounds?Thanks
Posted Wed, 4 Sep 2013 in GERD
Answered by Dr. Hari Charan Perigela 42 minutes later
Brief Answer:
Colour is due to the food you take

Detailed Answer:
Though the usual course is 2 weeks,some prefer4 weeks.there is no wrong in that.
Colour of the stool depends on the food you take.
Stools will black tarry coloured when there is upper gastro intestinal bleeding.
There is possibility of mild bleed leading to dark flecks.
Clarithromycin sometimes aggravates the gastritis.
The commonest complication of amoxycillin is mild diarrhoea.
Apart from these,please check the diet you are may lead to dark stools.
So,apart from the 3 drugs i will give sucralfate syrup to my patients.
But,to eradicate. Pylori the regimen should be followed.
Avoid spicy food,carbonated drinks,pain killers.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor